Connect with us

LSD

Is There a Dependable Way to Induce an Ego Death Experience with Psychedelics?

Meet Your Psychedelic Auntie, a source of advice on all things psychedelic. This month Auntie considers if there is a dependable way to create a breakthrough…

Published

on

Is there a dependable way to induce a breakthrough or ego death trip with mushrooms or LSD?

Well… I would say “take more” as a sort of simple, cynical answer, but really I have to first ask why you would want to be able to reliably induce ego death. Ego death is often sought after as the elusive pinnacle of psychedelic experience, where you supposedly learn the most about yourself and become miraculously in tune with the universe, but I personally want to work to break the reverence around it as being the ultimate psychedelic state. Really, at a certain point/dose of gobbling psychedelics you are probably going to end up in ego death – but it can also sneak up on you, or happen unexpectedly. Sometimes you don’t even realize that you experienced ego death until months after the fact.

So, instead of answering this question directly I would ask you to consider what exactly you’re trying to achieve by reliably inducing ego death, and whether you are slowing down enough to consider that every single tier of psychedelic dosing/experience offers a different set of lessons. Under-dosing (or low dosing), for example, can help you navigate the strange in-between of being neither here nor there, not fully able to communicate with either the sober or altered worlds. Moderate dosing can teach you enormously about your environment, relationships, and emotional processes. High dosing can help you develop emotional adaptability as you navigate feelings like confusion, elation, or fear without being fully able to connect them to lucidity. And ego death can help you identify with your place as an essential part of a whole. 

Ego death will find you when it’s ready for you, and it might be on 2g of mushrooms or 5, 80ug of LSD or 800. Your set and setting greatly influence how and when and where this happens, not always in a predictable way. There is so much to explore in this material world. Perhaps this is a good opportunity to slow down on seeking.

There was a period where I ate small amounts of mushrooms daily for about three months. Now, every so often, things will seem wavy and trippy to me if I stare for too long. Did I permanently damage my eyesight or brain?

Do not fear! You are not at risk of neurological damage from using mushrooms. What can (and does) happen, however, is that your brain undergoes changes in associativity. Tripping can influence the way that you process sensory stimuli, sometimes to the point of meriting a diagnosis of HPPD (hallucinogen persisting perception disorder). This is a condition that isn’t well-understood yet, but it isn’t due to damage, it’s probably due to changes. Those aren’t the same thing. Your brain changes in response to everything it experiences, developing new connections and building out networks of cause and effect, action and reaction. Psychedelics are a part of that process – though they seem to affect some people’s sensory integration more than others. 

It’s pretty common for people who use psychedelics to experience changes in the way that they visually perceive their surroundings, such as tracers when walking through door frames, wavy stucco walls, or slightly morphing wood grain or granite. If this actually starts to interfere with your life it may be considered HPPD, but otherwise it is usually a benign and sometimes entertaining addition to your visual lexicon. Even if it doesn’t interfere with your life it still could be HPPD, if it’s consistent enough, but at that rate the diagnosis might not matter much to you.

I have heard that mixing GHB and alcohol can be dangerous because it could cause you to get sleepy and potentially stop breathing. Is this true?

Oh, yes. This is very true. Mixing GHB and any depressant is an extremely dangerous combination; in fact, mixing depressants and depressants (or opioids) in general can be life-threatening. The biggest risk factor here is indeed respiratory depression, which means that your breathing slows and might eventually stop. Lack of oxygen can cause your heart to stop, leading to cardiac arrest. This might be coupled with falling into a coma, or vomiting and choking on it (asphyxiation). If you’re going to do GHB, you should make sure that your system is 100% clear of alcohol. I advise not drinking at all on any days that you are planning on doing GHB, since it can be tough to determine when your system has fully metabolized alcohol if you’ve had more than one drink. 

If someone combines alcohol and GHB (or does too much of either), make sure that they’re sitting down in case they lose consciousness. If they do lose consciousness, put them into the recovery position and monitor their pulse and breathing. The recovery position is important because it helps prevent asphyxiation if the person vomits. If their breathing becomes very slow and shallow and/or their pulse slows significantly, especially if you see blue or grey tinting of their extremities (hands, toes, lips), call 911. Tell the dispatcher that you’re with someone who is unconscious and their breathing is extremely slow. Do not mention drugs. Request that dispatch sends paramedics only, to prevent law enforcement from arriving as well. When the paramedics arrive, provide them with any information you have about the substance(s) ingested, including dosage, route of administration, and time of consumption.

About Your Psychedelic Auntie

When we have questions about psychedelics, we often consult our Auntie. An Auntie can be a person of any gender who offers wise advice about psychedelic substances and how to effectively use them. Lucid News is asking a collection of well-informed people to step in as Auntie and answer your questions about psychedelics. Some of the best peer-based, accurate information about psychedelic substances and harm reduction comes from DanceSafe, a nonprofit educational organization founded in 1998. DanceSafe provides health and safety services at festivals and events. This month, our Psychedelic Auntie is DanceSafe Programs and Communications Coordinator Rachel Clark. Send your questions to the Psychedelic Auntie via the Lucid News contact page and watch this space for the answers. 

The post Is There a Dependable Way to Induce an Ego Death Experience with Psychedelics? appeared first on Lucid News.

Read More

Trending